MAUDE Adverse Event Report: K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; ANTERIOR CERVICAL PLATE SYSTEM

K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; ANTERIOR CERVICAL PLATE SYSTEM
Catalog Number 201-14014D
Medical Device Problem Codes Migration or Expulsion of Device (1395); Unintended Movement (3026)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the screw remains in the patient, no physical, chemical evaluation could be performed, and the root cause of the reported issue could not be ascertained.The proximal interbody appeared to have settled into the inferior vertebra (c6), indicating movement in the construct, which may have contributed to this incident by imparting more stress on the distal screws.The patient also reportedly has a history of smoking, which is listed as a contraindication in our instructions for use (ifu) due to its negative effect on bone quality and bony union.In situ.
 
Event or Problem Description
On (b)(6)2017 it was reported to k2m, inc.That a patient presented with a possible cervical screw back-out.The patient reportedly had a possible cervical screw back-out approximately 2 weeks post-op.There are no plans to revise at this time.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the screw was disposed, no physical, chemical evaluation could be performed, and the root cause of the reported issue could not be ascertained.The proximal interbody appeared to have settled into the inferior vertebra (c6), indicating movement in the construct, which may have contributed to this incident by imparting more stress on the distal screws.The patient also reportedly has a history of smoking, which is listed as a contraindication in our instructions for use (ifu) due to its negative effect on bone quality and bony union.
 
Event or Problem Description
On (b)(6) 2017 it was reported to k2m, inc.That a patient presented with a possible cervical screw back-out.The patient reportedly had a possible cervical screw back-out approximately 2 weeks post-op.The patient was not revised.On (b)(6) 2017 k2m, inc.Was notified that the patient was revised due to the risk of the screw possibly backing-out further.

Brand Name
PYRENEES CERVICAL PLATE SYSTEM
Common Device Name
ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6688888
Report Number3004774118-2017-00082
Device Sequence Number57658
Product Code KWQ
UDI-Device Identifier10888857026995
UDI-Public10888857026995
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K0643544
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number201-14014D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/08/2017
Supplement Date Received by Manufacturer06/08/2017
Initial Report FDA Received Date07/06/2017
Supplement Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
208-42F40 LOT UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;